MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot number combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Device currently under investigation.
 
Event or Problem Description
The user facility reported a missing component when using the angio seal device.The following information was provided by the user facility: the physician attempted to deploy the angio seal device and the suture did not appear to be present.Manual pressure was held at the puncture site post device failure.There were no complications and the patient is stable.The procedure was a successful pci.The reported blood loss was less than 250cc's.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.One 6fr angio-seal evolution device was received for product analysis at terumo medical corporation.The device was received in a partially opened poly foil pouch.After being removed from the polyfoil pouch the device was subjected to visual analysis.There were remnants of dried body fluid found along the device and at the distal tip of the hemostatic sheath.The evolution body was mated with the 6fr hemostatic sheath.The deployment sleeve was in the rear lock positon.There was no exposed suture or any further indication of successful deployment.The distal tip of the hemostatic sheath was then closely examined and it was noted that the anchor still appeared to be present in the hemostatic sheath.Functional testing was then performed when it was identified that the anchor was still within the hemostatic sheath.First, the deployment sleeve was moved into the forward lock position.The anchor and carrier tube then became exposed at the distal tip of the hemostatic sheath.No portion of the anchor was still within the hemostatic sheath.An attempt was made to move the deployment sleeve into the rear lock position, when this occurred the anchor retracted into the hemostatic sheath and did not post as would be expected.Again the deployment sleeve was moved to the forward lock position and then into the rear-lock position.After repeating these steps, the anchor correctly posted to the distal end of the hemostatic sheath.Measurements were then taken of the anchor and it was noted that the anchor length was measured to be 0.386" from the beveled edge to the semicircular edge, which is within spec when the slope of the beveled edge is taken into account.Once the anchor was posted, the remaining deployment steps were successfully completed including tamping of the collagen.The anchor not posting when the sheath was pulled into the rear lock position during the first attempts was believed to be due to the presence of blood like substance adhering the anchor the carrier tube.There was significant blood like substance another the collagen and the distal tip of the hemostatic sheath.The process of posting the device was believed to have caused weakening in this adhesion, which allowed the anchor to post without any manipulation during the second attempt at deployment.It is likely the reason the anchor was still in the hemostatic sheath upon receipt is likely due to the user not placing the device in the full forward lock positon or an anatomical obstruction blocking the anchor from posting.There is no evidence that this event was related to a device defect or malfunction.Based on the results of the investigation, the cause of the event is unable to be determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6684152
Report Number2243441-2017-00051
Device Sequence Number1882456
Product Code MGB
UDI-Device Identifier25415067002833
UDI-Public(01)25415067002833(17)180228(10)5918914
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5918914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight58